A case of peripheral ischemic complication after terlipressin therapy

Jong Sup Lee, Hong Sik Lee, Sung Woo Jung, Woo Sik Han, Min Jeong Kim, Sang Woo Lee, Jai Hyun Choi, Chang Duck Kim, Ho Sang Ryu, Jin Hai Hyun

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

Hepatorenal syndrome is a severe complication of cirrhosis, leading to death in more than 90% of cases in the absence of liver transplantation. Several treatments have been attempted as a bridge to liver transplantation. Among such treatments, terlipressin is a nonselective V1 vasopressin agonist. When comparing with ornipressin, it is known to have a similar vasoconstricting potency, but much less ischemic complication. We report a case of gangrene on toes and necrosis on the infusion site of left hand which developed after the use of terlipressin due to hepatorenal syndrome in a 41-year-old-man with liver cirrhosis. Ischemic complication of terlipressin is rare and there has been no case report in Korea. Although it is rare, we must pay attention to the peripheral ischemic complication of terlipressin.

Original languageEnglish
Pages (from-to)454-457
Number of pages4
JournalThe Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
Volume47
Issue number6
Publication statusPublished - 2006 Jun 1

    Fingerprint

Cite this